Principal polarizations of Prym-Tjurin varieties

V. Kanev

Compositio Mathematica (1987)

  • Volume: 64, Issue: 3, page 243-270
  • ISSN: 0010-437X

How to cite


Kanev, V.. "Principal polarizations of Prym-Tjurin varieties." Compositio Mathematica 64.3 (1987): 243-270. <>.

author = {Kanev, V.},
journal = {Compositio Mathematica},
keywords = {jacobian variety; theta divisor; Prym-Tjurin varieties; intermediate Jacobians; threefolds; principally polarized abelian variety},
language = {eng},
number = {3},
pages = {243-270},
publisher = {Martinus Nijhoff Publishers},
title = {Principal polarizations of Prym-Tjurin varieties},
url = {},
volume = {64},
year = {1987},

AU - Kanev, V.
TI - Principal polarizations of Prym-Tjurin varieties
JO - Compositio Mathematica
PY - 1987
PB - Martinus Nijhoff Publishers
VL - 64
IS - 3
SP - 243
EP - 270
LA - eng
KW - jacobian variety; theta divisor; Prym-Tjurin varieties; intermediate Jacobians; threefolds; principally polarized abelian variety
UR -
ER -


  1. 1 E. Arbarello, M. Cornalba, P.A. Griffiths and J. Harris: Geometry of Algebraic Curves Vol. I. Grundlehren der mathematischen Wissenschaften267. Springer, New York, Berlin, Heidelberg, Tokyo (1985). Zbl0559.14017MR770932
  2. 2 A. Beauville: Sous-variétés spéciales des variétés de Prym. Compositio Math.45 (1982) 357-384. Zbl0504.14022MR656611
  3. 3 S. Bloch and J.P. Murre: On the Chow group of certain types of Fano threefolds. Composito Math.39 (1979) 47-105. Zbl0426.14018MR539001
  4. 4 C.H. Clemens and P.A. Griffiths: The intermediate Jacobian of the cubic threefold. Ann. Math.95 (1972) 281-356. Zbl0214.48302MR302652
  5. 5 R. Donagi: The tetragonal construction. Bull. Amer. Math. Soc. (N.S.) 4 (1981) 181-185. Zbl0491.14016MR598683
  6. 6 V. Kanev: Theta divisors of generalized Prym varieties I. Lect. Notes Math.1124. Springer (1985) 166-215. Zbl0575.14037MR805335
  7. 7 V. Kanev: Intermediate Jacobians and Chow groups of threefolds with a pencil of Del Pezzo surfaces. To appear. Zbl0708.14030
  8. 8 G. Kempf: On the geometry of a theorem of Riemann. Ann. Math.98 (1973) 178-185. Zbl0275.14023MR349687
  9. 9 S. Lang: Abelian varieties. Interscience, New York (1959). Zbl0098.13201MR106225
  10. 10 D. Mumford: Abelian varieties. Oxford University Press, Bombay (1970). Zbl0223.14022MR282985
  11. 11 P. Puts: On some Fano threefolds that are sections of Grassmanians. Nederl. Akad. Wetensch. Proc. A85 (1982) 77-90. Zbl0494.14015MR653456
  12. 12 S. Recillas: Jacobians of curves with g14's are the Prym's of triagonal curves. Bol. de la Soc. Mat. Mexicana19, 1 (1974). Zbl0343.14012
  13. 13 A. Tjurin: Five lectures on three-dimensional varieties (in Russian). Uspehi Mat. Nauk29, 5 (1972) 3-50. Zbl0263.14012MR412196
  14. 14 L. Masiewicki: Universal properties of Prym varieties with an application to algebraic curves of genus five. Trans. AMS222 (1976) 221-240. Zbl0333.14012MR422289
  15. 15 T. Mstsusaka: On a characterization of a jacobian variety. Mem. Coll. of Sci. Kyoto, Ser. A, 32 (1959) 1-19. Zbl0094.34103MR108497
  16. 16 G. Welters: Curves of twice the minimal class on principally polarized abelian varieties. Preprint (1986). Zbl0644.14014MR883371

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.